MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; ADJUST REV SCRW DRILL GD

EXACTECH, INC. EQUINOXE; ADJUST REV SCRW DRILL GD
Catalog Number 321-19-05
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): drill bit.
 
Event or Problem Description
As reported, during a procedure on this (b)(6) male patient, the drill bit seized and got stuck in drill guide while drilling screws in glenoid plate, the drill bit broke and is stuck in drill guide.This event is for the drill guide.No impact to patient, and no delay to surgery as back up instruments were readily available.Patient was last known to be in stable condition following the event.Devices to be returned.
 
Additional Manufacturer Narrative
Section h10: (h3) the jammed devices reported in case-2021-00003530 likely the result of deformation on the inner surface of the drill guide and outer surface of the drill bit, which led to galling and eventually prevented the drill bit from passing through.The broken drill bit was likely the result of applying a bending moment while drilling, which led to ultimate fracture of the device.

Brand Name
EQUINOXE
Common Device Name
ADJUST REV SCRW DRILL GD
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11404233
Report Number1038671-2021-00081
Device Sequence Number3545204
Product Code LXH
UDI-Device Identifier10885862580733
UDI-Public10885862580733
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-19-05
Device Lot Number285698001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR